Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On a weakly closed subset of the space of $ \tau $-smooth measures

Author: Wolfgang Grömig
Journal: Proc. Amer. Math. Soc. 43 (1974), 397-401
MSC: Primary 46E27
MathSciNet review: 0338758
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is known that a lot of topological properties devolve from a basic space $ X$ to the family $ {M_\tau }(X)$ of all $ \tau $-smooth Borel measures endowed with the weak topology (or to certain subspaces of $ {M_\tau }(X)$). The aim of this paper is to show that among these topological properties there cannot be properties which are hereditary on closed subsets but not on countable products of $ X$, e.g. normality, paracompactness, the Lindelöf property, local compactness and $ \sigma $-compactness. For this purpose it is proved that the countable product space $ {X^N}$ is homeomorphic to a closed subset of $ {M_\tau }(X)$. A further consequence of this result is for example that, for the family $ M_\tau ^1(X)$ of probability measures in $ {M_\tau }(X)$, compactness, local compactness and $ \sigma $-compactness are equivalent properties.

References [Enhancements On Off] (What's this?)

  • [1] P. R. Halmos, Measure theory, Van Nostrand, Princeton, N.J., 1950. MR 11, 504. MR 0033869 (11:504d)
  • [2] J. L. Kelley, General topology, Van Nostrand, Princeton, N.J., 1955. MR 16, 1136. MR 0070144 (16:1136c)
  • [3] F. Topsøe, Topology and measure, Lecture Notes in Math., vol. 133, Springer-Verlag, Berlin and New York, 1970. MR 0422560 (54:10546)
  • [4] V. S. Varadarajan, Measures on topological spaces, Mat. Sb. 55 (97) (1961), 35-100; English transl., Amer. Math. Soc. Transl. (2) 48 (1965), 161-228. MR 26 #6342. MR 0148838 (26:6342)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46E27

Retrieve articles in all journals with MSC: 46E27

Additional Information

Keywords: $ \tau $-smooth measure, tight measure, weak convergence of measures, weak topology, normality, Lindelöf space, paracompactness, local compactness, $ \sigma $-compactness
Article copyright: © Copyright 1974 American Mathematical Society

American Mathematical Society